Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Cheyenne, WY

May 7, 2014Laramie County, Wyoming; Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 7, 2014, 4:15 PM MDT for Laramie County, Wyoming; Kimball County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 4:15 PM MDT (22:15 UTC)
Expired
May 7, 2014, 5:00 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 60 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:48 PM MDTHAIL 0.253 W Bushnell, NESEEMED TO BE SOFT BUT LOTS OF IT
May 7, 4:50 PM MDTHAIL 1Bushnell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 12:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS55 KCYS 072215
SVRCYS
NEC105-WYC021-072300-
/O.NEW.KCYS.SV.W.0008.140507T2215Z-140507T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 500 PM MDT

* AT 411 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF PINE BLUFFS TO PINE BLUFFS TO 6
  MILES SOUTH OF PINE BLUFFS TO 5 MILES WEST OF PANORAMA POINT...AND
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A HISTORY OF     
           PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE! 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PINE BLUFFS...PANORAMA POINT...OLIVER CAMPGROUND...OLIVER RESERVOIR
  AND BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 392 AND 402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 1 AND 13.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS PREVIOUSLY 
IN EFFECT FOR THE WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4108 10419 4123 10428 4140 10405 4139 10381
      4100 10378 4099 10421 4100 10421
TIME...MOT...LOC 2214Z 241DEG 13KT 4125 10417 4119 10411
          4110 10408 4100 10412

HAIL...1.75IN
WIND...60MPH

$$

HAMMER/HAHN
1 follow-up statement
069 
WWUS55 KCYS 072236
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT WED MAY 7 2014

NEC105-WYC021-072300-
/O.CON.KCYS.SV.W.0008.000000T0000Z-140507T2300Z/
KIMBALL NE-LARAMIE WY-
436 PM MDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LARAMIE AND WESTERN KIMBALL COUNTIES UNTIL 500 PM MDT...

AT 430 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PINE BLUFFS TO PINE BLUFFS TO 6 MILES
SOUTHEAST OF PINE BLUFFS TO PANORAMA POINT...AND MOVING NORTHEAST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OLIVER CAMPGROUND...OLIVER RESERVOIR AND BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4121 10416 4132 10416 4140 10405 4139 10381
      4100 10378 4099 10421
TIME...MOT...LOC 2236Z 241DEG 13KT 4128 10405 4122 10399
          4113 10396 4103 10401

HAIL...1.00IN
WIND...60MPH

$$

HAMMER/HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:12 PM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 7, 12:12 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1212 PM MDT WED MAY 7 2014

.UPDATE...
ISSUED AT 1206 PM MDT WED MAY 7 2014

NOT MUCH CHANGE TO THE GRIDS EXCEPT TO KEEP FOG GOING THROUGH
MIDDAY OVER EXTREME SOUTHEAST WY. CONVECTION DEVELOPING AND
INCREASING IN COVERAGE WEST OF THE LARAMIE RANGE...ALONG AND JUST
EAST OF A SHIRLEY BASIN TO CENTENNIAL LINE WITH DIFFERENTIAL
HEATING HAS RESULTED IN SBCAPES OF 500-750 J/KG. EXPECT THIS
ACTIVITY TO EVENTUALLY SHIFT EAST INTO SOUTHEAST WY AND SOUTHERN
NE PANHANDLE THIS AFTERNOON. SEVERE THREAT WILL INCREASE BY MID
AFTERNOON AND CONTINUE THROUGH EARLY EVENING.

UPDATE ISSUED AT 602 AM MDT WED MAY 7 2014

WILL ADD SOME FOG TO THE FORECAST GRIDS THROUGH MID MORNING. FOG
HAS FORMED MAINLY ALONG THE LEADING EDGE OF A COLD FRONT THIS
MORNING...GENERALLY FROM LARAMIE TO CHEYENNE TO KIMBALL. SOME
LOCALLY DENSE FOR IS POSSIBLE. THE FOG SHOULD LIFT INTO A STRATUS
DECK BY MID MORNING.

ALSO OF NOTE IS THE 06Z MODEL RUNS. BOTH THE NAM AND GFS PUSH THE
SURFACE COLD FRONT ABOUT 30 TO 40 MILES FARTHER SOUTH THAN THE 00Z
RUNS. THE IMPLICATIONS OF THIS ARE MANY. FIRST...THIS WILL SHIFT
THE SEVERE THREAT SLIGHTLY SOUTHWARD...AND WILL GREATLY REDUCE THE
THREAT FOR TORNADIC ACTIVITY IN THE CWA THIS AFTERNOON. WILL STILL
HAVE TO KEEP AN EYE ON THE LOCATION OF THE SURFACE FRONT THIS
AFTERNOON...BUT LOOKS LIKE THE MAIN TORNADO THREAT WILL BE JUST
SOUTH OF THE NEBRASKA BORDER. THE OTHER IMPACT WILL BE ON SNOW
AMOUNTS. A DEEPER COLD BOUNDARY LAYER IS MORE FAVORABLE FOR RAIN
CHANGING TO SNOW TONIGHT. IT MAY BE JUST COLD ENOUGH GIVEN HIGH
PRECIPITATION RATES FOR A GOOD DEAL OF SNOW ACCUMULATIONS...WITH
SNOW ADVISORIES AND WINTER STORM WARNINGS A MUCH GREATER
LIKELIHOOD TONIGHT INTO THURSDAY MORNING. MODELS ARE ALSO SLOWER WITH
THE DEPARTURE OF THIS SYSTEM WITH COULD ALSO INCREASE SNOW
ACCUMULATIONS. LATEST OBSERVATIONS ACROSS NORTHEAST WYOMING
SHOWING TEMPERATURES IN THE LOWER TO MIDDLE 30S...SO THE 06Z MODEL
RUNS MAY BE ON TO SOMETHING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM MDT WED MAY 7 2014

WOW...LOTS OF WEATHER CONCERNS TODAY...FROM RIVER FLOODING TO
FLASH FLOODING...TO SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE...
TO THE POTENTIAL FOR HEAVY SNOW TONIGHT. THIS MORNING WILL BE
RELATIVELY QUIET WITH SHOWERS DEVELOPING AS AN UPPER LEVEL SYSTEM
APPROACHES AND COULD SEE A FEW THUNDERSTORMS BY LATER THIS
MORNING. THE MAIN CHANCES FOR THUNDERSTORMS WILL HOLD OFF UNTIL
THIS AFTERNOON. THERE IS A HIGH PROBABILITY FOR SOME OF THESE
THUNDERSTORMS TO BECOME SEVERE...MAINLY OVER FAR SOUTHEAST WYOMING
AND INTO NEBRASKA PANHANDLE. OF COURSE ALL THIS IS PREDICATED ON
THE EXACT TRACK OF THE UPPER LEVEL LOW.

AT THIS TIME IT APPEARS THERE WILL BE SUFFICIENT UPPER LEVEL
FORCING AND MID LEVEL INSTABILITY FOR SEVERE THUNDERSTORMS. INTO
THE SOUTHERN NEBRASKA PANHANDLE...MODELS SHOWING MOST UNSTABLE
CAPE VALUES  2000 J/KG ALONG AND JUST NORTH OF A STALLED
FRONTAL BOUNDARY. ALSO LOOKING AT 50 TO 60 KT OF BULK SHEAR WHICH
IS MORE THAN ENOUGH FOR ROTATING SUPERCELL THUNDERSTORMS. ASSUMING
THE FRONT IS LOCATED NEAR THE INTERSTATE 80 CORRIDOR...SHOULD SEE
STORMS FIRE NEAR THE BOUNDARY AND THEN LIFT NORTHWARD UNDER STRONG
SOUTHERN MID LEVEL WINDS. NOT 100 PERCENT CONFIDENT ON THE EXACT
LOCATION OF THE FRONT...BUT IT SHOULD BE BETWEEN INTERSTATE 80 AND
THE COLORADO BORDER. THERE IS THE POSSIBILITY FOR TORNADIC ACTIVITY
ALONG THIS FRONTAL BOUNDARY FROM ABOUT MID AFTERNOON INTO EARLY
EVENING. AIR TEMPERATURES WILL BE RATHER COOL...BUT THAT WILL NOT
NECESSARILY PRECLUDE TORNADO DEVELOPMENT. STRONG LOW LEVEL SHEAR
AND LIFTED CONDENSATION LEVELS ONLY A FEW THOUSAND FEET AGL ARE
FAVORABLE FOR TORNADIC DEVELOPMENT. THE TORNADO THREAT WILL BE
CONFINED TO AREAS ALONG AND NEAR THE BOUNDARY...MAINLY BETWEEN
PINE BLUFF TO KIMBALL TO SIDNEY. ALSO WORTH MENTIONING THE THE
POTENTIAL FOR VERY LARGE HAIL. THE STORM PREDICATION CENTER HAS
HATCHED HAIL FOR STONES UP TO 2 INCHES IN DIAMETER. THIS SEEMS VERY
REASONABLE GIVEN MID LEVEL CAPE VALUES AND SHEAR PARAMETERS. SHOULD
CAPE VALUES END UP BEING MUCH HIGHER...BASEBALL OR LARGER HAIL
WOULD COME INTO PLAY. ANOTHER THING TO CONSIDER IS FREEZING LEVELS
ARE LOW...SO FALLING HAIL WILL NOT SEE MUCH MELTING. FOR FLASH
FLOOD POTENTIAL IN THE SOUTHERN NEBRASKA PANHANDLE LATER TODAY...
SEE THE HYDROLOGY DISCUSSION BELOW.

LATER TONIGHT THE ATTENTION TURNS TO THE POTENTIAL FOR SNOW...AND
POSSIBILITY HEAVY SNOW. CONFIDENCE NOT HIGH WITH THE CURRENT SNOW
FORECAST AS THERE AREA MORE VARIABLES AT PLAY WITH THIS SPRING
STORM SYSTEM. WHERE AND HOW MUCH SNOW FALLS WILL BE LARGELY
DEPENDENT ONLY A FEW DEGREES DIFFERENCE IN ACTUALLY AIR
TEMPERATURES...AND DEPENDENT ON PRECIPITATION RATES. MODELS HAVE
TRENDED SLIGHTLY COLDER...WHICH MAKES THE POTENTIAL FOR HEAVY SNOW
A GREATER POSSIBILITY...EVEN INTO THE PLAINS IN THE NEBRASKA
PANHANDLE. MODELS SHOWING A PERIOD OF MODERATE RAIN ON THE
BACKSIDE OF THE AREA OF LOW PRESSURE. THIS PRECIPITATION COULD
EASILY WET BULB DOWN TO THE POINT WHERE SNOW ACCUMULATES AS RATES
OF AN INCH OR MORE PER HOUR. THE WARM GROUND WILL INITIALLY MELT
MUCH OF THE SNOW...BUT WITH SEVERAL HOURS OF HIGH SNOW
RATES...SOME PLACE CERTAINLY COULD PUSH SNOW ADVISORY LEVELS...AND
NOT DISCOUNTING WARNING CRITERIA BEING REACHED AT A FEW LOCATIONS.
GIVEN LARGE UNCERTAINTY AND WITH THE THREAT FOR SEVERE WEATHER
INTO EARLY THIS EVENING...DID NOT ISSUE ANY HEADLINES. WILL HAVE
TO SEE WHAT WHAT THE 12 MODEL RUNS SHOW...BUT VERY WELL MAY NEED
WINTER WEATHER HEADLINES AT SOME POINT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 AM MDT WED MAY 7 2014

UNSETTLED WEATHER CONTINUES IN THE LONG TERM WITH A PRETTY GOOD
WINTER SYSTEM POSSIBLE SUNDAY INTO MONDAY.

STARTING OFF ON FRIDAY...FAST MOVING SHORTWAVE MOVES THROUGH
NORTHERN PORTIONS OF WYOMING WITH SHOWERS CONTINUING OVER OUR
WESTERN MOUNTAINS. TEMPERATURES LOOK WARM ENOUGH FOR MAINLY RAIN
SHOWERS. WILL NEED TO WATCH THIS FRIDAY AS THE RAIN COULD
EXACERBATE SNOW MELT OVER THE SNOWY AND SIERRA MADRE RANGES.

BY SATURDAY AFTERNOON...A PRETTY STRONG PACIFIC LOW PRESSURE
SYSTEM LOOKS TO MOVE INTO SOUTHERN IDAHO. A FRONTAL BOUNDARY
BEGINS TO SAG SOUTH INTO CENTRAL WYOMING LATE SATURDAY NIGHT AND
ENDS UP DOWN NEAR THE COLORADO/WYOMING BORDER BY SUNDAY MORNING.
PRETTY COLD 700MB TEMPERATURES BEHIND THE FRONT...GFS SHOWING -6
TO -8C 700MB TEMPERATURES ACROSS MOST OF SOUTHEAST WYOMING SUNDAY
MORNING. UPPER SHORTWAVE SUNDAY MORNING TRACKS INTO NORTHERN UTAH
AND ACROSS NORTHERN COLORADO DURING THE DAY SUNDAY. NEW ECMWF VERY
SIMILAR TO THE GFS ON THE TRACK OF THIS SHORTWAVE...IT IS EVEN
COLDER THAN THE GFS THOUGH WITH 700MB TEMPERATURES OF -8 TO -10C
BY SUNDAY AFTERNOON. WENT MUCH COLDER THAN GUIDANCE ON
TEMPERATURES SUNDAY AND BOOSTED POPS OVER GUIDANCE AS WELL.
PROBABLY NOT COLD ENOUGH THOUGH AND LATER SHIFTS WILL NEED TO
LOWER EVEN MORE.

THIS SYSTEM FINALLY PUSHES SOUTHEAST SUNDAY NIGHT INTO MONDAY.
LOOKS LIKE A PRETTY COLD MORNING MONDAY WITH LOWS IN THE 20S FOR
MANY LOCATIONS. SHOULD START TO SEE A REBOUND IN TEMPERATURE
THOUGH MONDAY AFTERNOON AS 700MB TEMPERATURES CLIMB TO ABOVE
FREEZING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1128 AM MDT WED MAY 7 2014

WIDESPREAD LOW CLOUDS AND AREAS OF FOG EAST OF THE MTNS LATE THIS
MORNING SHOULD GRADUALLY BREAK UP EARLY THIS AFTERNOON.  SCTD
SHOWERS AND TSTRMS WILL DEVELOP THROUGH EARLY AFTERNOON AND CONTINUE
INTO EARLY THIS EVENING WITH ASSOCIATED MVFR/IFR CIGS AND VSBYS.
WIDESPREAD MVFR/IFR CONDITIONS DEVELOPING THIS EVENING AS UPSLOPE
FLOW INCREASES WITH RAIN AND SNOW INCREASING AS WELL.

&&

.FIRE WEATHER...
ISSUED AT 408 AM MDT WED MAY 7 2014

NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. VERY WET LATER
TODAY THROUGH TONIGHT. RAIN AND SNOW FOR MUCH OF THE AREA. COULD
SEE SNOW ACCUMULATIONS IN SOME PLACES. DRIER FOR FRIDAY AND
SATURDAY WITH A FEW SHOWERS HERE OR THERE...THEN ANOTHER LARGE
STORM SYSTEM POSSIBLE SATURDAY NIGHT AND SUNDAY WITH SNOW
POSSIBLE ESPECIALLY OVER SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WYZ119.

     FLOOD WATCH FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT
     FOR WYZ115.

NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ020-021-054-055.

&&

UPDATE...JAMSKI
SHORT TERM...SML
LONG TERM...CLAYCOMB
AVIATION...RE
FIRE WEATHER...SML
Hazardous weather outlook, May 7, 11:39 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 AM MDT WED MAY 7 2014

NEZ002-095-096-WYZ101>116-081745-
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
1139 AM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER MUCH OF
SOUTHEAST WYOMING AND FAR NORTHERN PORTIONS OF THE NEBRASKA
PANHANDLE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH SOME THUNDERSTORMS.

AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES
AND INTO THE PLAINS...ACCUMULATING SNOW IS LIKELY TONIGHT AND
THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY FALL ALONG THE PINE
RIDGE AS WELL AS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST
WYOMING. THERE IS STILL UNCERTAINTY IN EXACT SNOW AMOUNTS WITH
THIS STORM SYSTEM...SO KEEP TUNED TO THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS
WILL BE POSSIBLE...ESPECIALLY ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-WYZ117>119-081745-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1139 AM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL THE
MAIN THREAT. HAIL UP TO TWO INCHES IN DIAMETER WILL BE POSSIBLE
WITH THE STRONGEST STORMS IN THE SOUTHERN NEBRASKA PANHANDLE.
THERE IS ALSO A LOW PROBABILITY FOR TORNADOES...MAINLY SOUTH OF
INTERSTATE 80 IN THE SOUTHERN NEBRASKA PANHANDLE. THUNDERSTORMS
MAY ALSO PRODUCE FLASH FLOODING OVER THE SOUTHERN NEBRASKA
PANHANDLE AND EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT.

AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES
AND INTO THE PLAINS...ACCUMULATING SNOW IS LIKELY TONIGHT AND
THURSDAY MORNING. RAIN IS EXPECTED TO CHANGE TO SNOW OVER MUCH OF
THE SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TONIGHT AND SNOW
MAY CONTINUE INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY
FALL ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING...
INCLUDING PORTIONS OF THE NEBRASKA PANHANDLE. THERE IS STILL
UNCERTAINTY IN EXACT SNOW AMOUNTS WITH THIS STORM SYSTEM...SO
KEEP TUNED TO THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS
WILL BE POSSIBLE...ESPECIALLY ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY THIS EVENING
FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI/LIEBL

In the hours before

Local storm report, May 7, 3:36 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             3 ESE CARPENTER         41.01N 104.29W
05/07/2014  M0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            OBSVR REPORTS DIME TO MARBLE SIZED

&&

BCHAPMAN
Local storm report, May 7, 3:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             BURNS                   41.19N 104.36W
05/06/2014  M0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

            OBSVR SAID THAT IT GOT HIM OUT OF BED. VERY LOUD.

&&

BCHAPMAN
Local storm report, May 7, 3:48 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             TORRINGTON              42.07N 104.18W
05/07/2014  M0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 7, 3:52 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             BURNS                   41.19N 104.36W
05/07/2014  M1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 7, 3:57 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             9 SSE TORRINGTON        41.95N 104.11W
05/07/2014  E0.25 INCH       GOSHEN             WY   COCORAHS

            AVG SIZE 1/4, SOME LARGER.

&&

BCHAPMAN
Local storm report, May 7, 4:15 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             PINE BLUFFS             41.18N 104.07W
05/07/2014  M1.00 INCH       LARAMIE            WY   FIRE DEPT/RESCUE

            SOME LARGER.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:02 PM MDTSpecial Weather StatementCYSConverse43 min
May 6, 6:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
May 6, 6:44 PM MDTSpecial Weather StatementCYSConverse46 min
May 6, 7:30 PM MDTSevere Thunderstorm WarningCYSConverse45 min
May 6, 8:20 PM MDTSpecial Weather StatementCYSLaramie40 min
May 6, 9:11 PM MDTSevere Thunderstorm WarningCYSLaramie49 min
May 6, 10:02 PM MDTSpecial Weather StatementCYSNiobrara43 min
May 6, 11:00 PM MDTSpecial Weather StatementCYSNiobrara30 min
May 6, 11:41 PM MDTSpecial Weather StatementCYSNiobrara34 min
May 7, 3:45 AM MDTFlash Flood WatchCYSLaramie16 hr
May 7, 10:07 AM MDTFlood WatchCYSAlbany24 hr
May 7, 11:56 AM MDTSpecial Weather StatementCYSAlbany49 min
May 7, 12:09 PM MDTSpecial Weather StatementCYSAlbany51 min
May 7, 2:49 PM MDTSpecial Weather StatementCYSLaramie26 min
May 7, 3:04 PM MDTWinter Weather AdvisoryCYSNiobrara19 hr
May 7, 3:18 PM MDTSpecial Weather StatementCYSLaramie27 min
May 7, 3:37 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
May 6, 7:07 PM MDTSpecial Weather StatementCYSKimball38 min
May 6, 7:49 PM MDTSpecial Weather StatementCYSBanner41 min
May 6, 8:50 PM MDTSpecial Weather StatementCYSKimball55 min
May 6, 9:32 PM MDTSpecial Weather StatementCYSBanner43 min
May 6, 10:07 PM MDTSpecial Weather StatementCYSKimball38 min
May 6, 10:35 PM MDTSpecial Weather StatementCYSMorrill25 min
May 6, 10:45 PM MDTSpecial Weather StatementCYSKimball30 min
May 6, 11:04 PM MDTSevere Thunderstorm WarningCYSCheyenne41 min
May 6, 11:43 PM MDTSpecial Weather StatementCYSCheyenne32 min
May 7, 4:24 PM MDTSpecial Weather StatementCYSMorrill36 min
May 7, 4:30 PM MDTSpecial Weather StatementCYSBanner45 min
May 7, 4:51 PM MDTSpecial Weather StatementCYSBanner39 min
May 7, 5:00 PM MDTSevere Thunderstorm WarningCYSKimball45 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.